TELL YOU SOME­THING?

Amazing Wellness - - NEED TO KNOW -

YOUR DI­GES­TIVE TR ACT FUNC­TIONS AS TH E ar­biter of nu­tri­ent ab­sorp­tion. How­ever, di­ges­tive prob­lems are common, in­clud­ing up­set stom­ach, heart­burn, bloat­ing, di­ar­rhea, or con­sti­pa­tion. Aside from the phys­i­cal dis­com­fort th­ese is­sues cause, if you have reg­u­lar prob­lems with di­ges­tion, there’s a good chance you’re not mak­ing op­ti­mal use of the nu­tri­ents in your foods or sup­ple­ments. The causes of di­ges­tive dis­or­ders can vary greatly. Gas­troe­sophageal re­flux dis­ease (GERD) and heart­burn are some­times caused by chronic overeat­ing or by food sen­si­tiv­i­ties, usu­ally be­cause of eat­ing too many pro­cessed foods. An­tibi­otics can have long-term dele­te­ri­ous ef­fects on the di­ges­tive tract. Stom­ach ul­cers are most com­monly caused by H. py­lori (a bac­terium) or longterm use of the drug ibupro­fen. Heart­burn, GERD, and acid in­di­ges­tion are most com­monly treated with antacids or two other classes of drugs, called pro­ton-pump in­hibitors or H2 block­ers, which work by re­duc­ing acid pro­duc­tion in the stom­ach. How­ever, th­ese drugs re­duce ab­sorp­tion of some nu­tri­ents, in­clud­ing vi­ta­min B , vi­ta­min C, magne

12 sium, and likely many other nu­tri­ents. The risk of be­com­ing de­fi­cient in vi­ta­min B in­creases sharply after two years of

12 tak­ing acid-block­ing drugs, ac­cord­ing to an ar­ti­cle in the Jour­nal of the Amer­i­can Med­i­cal As­so­ci­a­tion. Skip fast foods and con­ve­nience foods, as well as soft drinks. It’s un­usual for peo­ple to de­velop up­set tum­mies while eat­ing whole­some nat­u­ral foods.

Newspapers in English

Newspapers from USA

© PressReader. All rights reserved.